Announcement

Collapse
No announcement yet.

Sleep

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Sleep

    Had a good weekend with my Daughter and grandson. I have sleep issues and get so burnt out in a day as I don't get enough sleep.
    I end up going to bed way earlier than everyone else 8:00pm and then I only sleep until about 2:00 am. I find this annoying to be out of touch with everyone else as they have normal lives. Does anyone else have these types of problems. I know the answer is to stay up later and sleep in later exspecially in summer. The only thing is that I am so tired of the pain after supper that all I want to do is go to bed and sleep.
    Anyway as I said the weekend was good and I was able to keep up to the family and sort of participate.
    That is another thing that I find this pain keeps me from being part of the family as I am off in my own little world just making it a lot of the time.
    Lately I feel that the pain is going to give me ulcers because I fight with it so much.
    This post may be in the wrong forum.
    Hope everybody had a good weekend.

    #2
    Two things to look at. Taking a short nap in the afternoon or spending 20 to 30 minutes in meditation. Adjusting the timing of pain medications.

    All the best,
    GJ

    Comment


      #3
      Agree with GJ. A nap can be very beneficial.
      T3 complete since Sept 2015.

      Comment


        #4
        You may want to re-evaluate the meds themselves as well as timing. There are more classes than ever to combine, and extended-release formulations that weren't available a few years back. The more immediate release forms you take, the more likely you will lose pain control at some point and/or experience sedation as a side effect.

        Comment


          #5
          What sleep meds do you take? I have tried a few but they messed me up and made it hard to function.
          Also the doctor just gave them to me short term and it is annoying to have to go back and get more all the time.
          Zopiclone is one that helped me but you are not supposed to use it long term.

          Comment


            #6
            Depending on the nature of the pain (is it nerves or muscles?) and what you've tried before (takes 6-8 weeks to titrate/full effect), if there is a neuro component, consider one or more of:

            low-dose gabapentin or pregabalin for neuropathic pain
            low-dose secondary-amine TCA such as nortriptyline
            SNRI at low dose if the above fails

            None of these should create dependence/grogginess at the right dose (and take a TCA at night) like zop and others in its class can.

            Ideally, the class zopiclone is in is not for daily use -- it knocked you out but to address pain day in and out is different as you say.

            Also, all the sleep hygiene stuff -- stretching, hot shower or towels, no screens, music, aromatherapy, pets, whatever relaxes you is still a good layer on top of any rx.

            Comment


              #7
              I have severe nerve pain in my skin and fat. Across my chest and under my arms at the nipple line. What is a SNRI.

              Comment


                #8
                Originally posted by stevegalliazzo View Post
                I have severe nerve pain in my skin and fat. Across my chest and under my arms at the nipple line. What is a SNRI.
                SNRI
                Serotonin-Norepinephrine Reuptake inhibitors (SNRIs) include desvenlafaxine (Pristiq), duloxetine (Cymbalta), venlafaxine (Effexor), venlafaxine XR (Effexor XR), milnacipran (Savella), and levomilnacipran (Fetzima).

                All the best,
                GJ

                Comment


                  #9
                  Originally posted by stevegalliazzo View Post
                  I end up going to bed way earlier than everyone else 8:00pm and then I only sleep until about 2:00 am. I find this annoying to be out of touch with everyone else as they have normal lives. Does anyone else have these types of problems. I know the answer is to stay up later and sleep in later exspecially in summer. The only thing is that I am so tired of the pain after supper that all I want to do is go to bed and sleep.
                  You already know the answer to your sleep problem - change your sleep schedule. A more restful sleep should also help with the pain.

                  You are sleeping 6 hours, 8pm - 2 am. That's a decent amount of time, but seems you need or would like more sleep.
                  Anyone who wakes at 2 am is going to be tired by late day or early evening!

                  Slowly shift your schedule later and later (going to sleep right after supper isn't good anyway) - eg. 8:30pm - 2:30am, 9pm - 3am, 9:30-3:30, 10-4, etc.
                  The later you start, you MIGHT then sleep longer, so maybe instead of 8pm- 2am or 10pm - 4am (6 hrs), you can sleep from 9 or 10pm - 6am etc. (8 hours or more!).

                  As others have suggested, a nap can be helpful, but IF that nap prevents you from a more restful or longer sleep later, then it might not help your ultimate goal (to have a more regular schedule more aligned with the rest of your family, and to spend more time with them).

                  Again, first try RE-SETTING your body's (internal) clock before looking at medication to solve your problem (which your Dr. doesn't seem to want you on long-term anyway).
                  Re-setting your body's clock is something you seem to need regardless of any meds.

                  EXERCISE and any increased activity should also help sleep, which seems counter-intuitive given your pain and tired-ness due to lack of sleep, BUT exercise = more tired = more sleep = less pain = more sleep = less tired = more energy = more activity = more physically tired = more restful sleep = less pain = more "regular" sleep schedule = greater participation w/family, and so on.

                  Comment


                    #10
                    Of the SNRIs, Cymbalta has more data on nerve pain, and an indication for it, but there may be a higher likelihood of side effects at an effective dose, than for a low dose of an AED (anticonvulsant) like gabapentin or a TCA (antidepressant) like nortriptyline. So that's why a lot of people start w/ one of the first two, then if needed, add the class they didn't try, and only then consider an SNRI.

                    Also, tapering off an SNRI is a little more of a thing if you decide you don't like it, though at a low dose not so much.

                    Comment


                      #11
                      Chick
                      Your words are helpful. I need to get back to a normal routine as you suggest. I will start trying again. It seems being tired just comes with the territory. I try to nap a few times a day and they are never successful unless I am at the point of exhaustion. The meds are a crutch that seems to just through me off kilter during the day.
                      Trying not focus on how I feel is difficult as I never feel rested or good. It is a long road but I appreciate the help.

                      Comment


                        #12
                        Originally posted by gjnl View Post
                        SNRI
                        Serotonin-Norepinephrine Reuptake inhibitors (SNRIs) include desvenlafaxine (Pristiq), duloxetine (Cymbalta), venlafaxine (Effexor), venlafaxine XR (Effexor XR), milnacipran (Savella), and levomilnacipran (Fetzima).

                        All the best,
                        GJ
                        The big problem I have with those which I have tried three of those, they give me the equivalent of rigor mortis, my muscles will lock up in my caregivers cannot even bend my leg or my arms even though they put all their effort into it just won't budge
                        C4 incomplete since 1985

                        Comment


                          #13
                          OK. For me....sleep is a psychological ordeal. Period. For some people (me in the past) it was "you don't exercise enough." OK. I do now. No difference. Now. If I take benedryl as a sleep aid....and NOT every day...I sleep like a LOG. But it upsets my stomach, and that in turn gives me urological incontinence...so I avoid it. One glass of wine does relax me. by 2.1 makes me wake up in four hours.

                          I've been researching Kava tea recently...I'll let you know

                          Comment


                            #14
                            Last September I had a big surgery on my stomach and small intestines so I could not take any of my oral medications, only IV drugs so I could not take my Temazepam Which I used for sleep. So my wife went out and got be some Benadryl and Ativan. I tried the Benadryl but it made me drowsy but I did not go to sleep (after about three days of being awake) so after that wore off I tried the Ativan, which I found out that it is my crazy drug! I do not remember any of it that lasted about four days, although I do remember the visuals and hallucinations it reminded me back in my LSD days! My wife told him to do an MRI on my brain which I refused three times (don't remember any of that) so I know from now on not to take that
                            Last edited by crppled007; 25 Jul 2016, 1:52 PM.
                            C4 incomplete since 1985

                            Comment


                              #15
                              take a benedryl

                              Comment

                              Working...
                              X